MADISON, Wis. - Madison police are investigating whether fentanyl-laced heroin could be the cause of an increase in heroin overdoses in the past 48 hours, according to a release.
In the past two days, officers have responded to six overdose calls involving eight victims, police said. Two of the calls involved two victims at each scene.
When numbers spike like this, it usually means there’s a “bad batch” of heroin where dealers are selling it mixed with fentanyl, which makes it extremely dangerous, said Madison police Officer Bernie Albright, the coordinator of the MPD’s Madison Addiction Recovery Initiative.
During one of the calls, a 33-year-old Madison woman was found early Sunday morning lying on a downtown sidewalk, according to the release. She was clutching a syringe in her right hand and needed two doses of naloxone in order to regain consciousness.
- Police search for suspect in Lake Geneva home invasion
- Chicago woman charged in alleged U.S. prostitution ring with Wisconsin services
- ‘This is a top priority': Mayor releases details on Metro bus rapid transit system
- More heavy rain possible to send summer off
- Waunakee, Westport to impose stricter rules on Airbnb, short-term rental home owners
- All lanes opened on Highway 14 near Delavan after crash